MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Catalog Number C-PPD-600-WCE-IMH
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The event is currently under investigation.
 
Event or Problem Description
The cook pigtail chest drain was placed on a preterm baby.The drain snapped off at the site of the hub away from the patient 5 days later.The drain was clamped with forceps then removed.The patient did not come to any harm as a result of this incident.The reporter states it was the first time they have come across this type of incident.A section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the device history record, documentation, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection reported that 7cm of catheter was returned, the hub was not returned.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of an incompletely returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The cook pigtail chest drain was placed on a preterm baby.The drain snapped off at the site of the hub away from the patient 5 days later.The drain was clamped with forceps then removed.The patient did not come to any harm as a result of this incident.The reporter states it was the first time they have come across this type of incident.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5646734
Report Number1820334-2016-00305
Device Sequence Number88405
Product Code GBX
UDI-Device Identifier00827002557147
UDI-Public(01)00827002557147(17)180514(10)5884650
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-PPD-600-WCE-IMH
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/13/2016
Device Age11 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight1